Nausea etc with LDN

I'm fairly new to using LDN. In the first 3 weeks I experienced slight weight loss and significant pain relief. But as I got up to 2mls/day I started to experience some nausea, wooziness, migraine, plus intestinal gripeyness.

I've experimented with various timings and have now gone back to just 0.5ml, in the morning after breakfast. But I'm still getting the same side effects, plus fewer benefits, and am trying to make sense of this and devise a way forward.

I am on 3mg/day prednisolone. I'm hoping LDN will eventually help me get off the steroids altogether, as some people have found, but can't stop them immediately. I don't eat gluten. I take various drugs and supplements but I'm not aware that LDN interacts with any of them.

So any insights and advice would be gratefully received.

3 Replies

oldestnewest
  • You didn't say what dose you started with or your diagnosis, I generally recommend staying at each level for a couple of weeks. Moving up too fast can cause some issues. Thyroid & Lyme patients have to take it even slower.

    Here's some information from the LDN Information Pack, available on our website:

    "Clinical experience shows that in less than ten percent of cases treated, increased introductory symptoms may be more severe or more prolonged than usual, lasting sometimes for several weeks. Rarely, symptoms may persist for two or three months before the appropriate beneficial response is achieved.

    If side effects are troublesome, then reducing your dose by 50% for 7 days, before increasing it again, is a good idea. Some patients, very rarely, experience gastro-intestinal side effects, such as nausea and or constipation/diarrhea. The reason for this is currently unknown, but may be due to the presence of large numbers of delta -opiate receptors in the intestines.

    Patients experiencing this side effect can request LDN Sublingual Drops, which transfer the LDN directly into the bloodstream – avoiding the GI tract. Patients who do have these side effects should increase their dose by no more than 0.5mg per week, and should consult with their GP or pharmacist for appropriate treatment for the stomach upset, if necessary. (Omeprazole, Ranitidine, Gaviscon, Fybogel, Mucogel and Pepto Bismol are ok – but not Kaolin & Morphine or Loperamide/Imodium."

    Morning dosing is generally recommended only when sleeping issues can't be overcome. It's thought the mechanism of action occurs with our body's natural time of endorphin production, believed to be between 1am and 3 am. This is most likely why you are not experiencing all the benefits.

    I hope this is helpful :)

    Michelle

  • Thank you Michelle. The suggestion about sublingual drops is helpful. I might ask the pharmacy about that, and about my reactions in general.

    I started on 0.5ml and increased to 2.0ml in 0.5ml increments each week.

    Diagnoses are APS, Sjogrens, hypothyroidism, allergic tracheobronchitis.

    The interesting thing is that I experienced no side effects initially, and I also experienced benefits. I'm still, now on 0.5ml/day, experiencing some benefits, though not to the same extent. Now taking 0.5mls at bedtime. Still slightly nauseous.

    Maybe what happened is that, as the LDN built up in my system and started to take effect, it also produced some uncomfortable detoxification? I know I have gut issues. Candida is being treated with Itraconozole, that I take for the tracheobronchitis. Bacterial overgrowth is not really being treated, other than with digestive enzymes. I've never found probiotics helpful.

    Thanks again.

    JudyCoppernob

  • Herxing does happen, which is an increase in symptoms for a while. It's thought that is an expression of the body starting the healing process. I've usually seen this during the first 6 months.

    Thanks for including all the you deal with, the last thing you mentioned is most likely the reason for changes. Candida is known to interfere with LDN benefits, when the Candida flares up, benefits can be less. Keep working on getting it under control :)

    Michelle

You may also like...